Open Access
March, 1964 On the Traffic-light Queue
J. N. Darroch
Ann. Math. Statist. 35(1): 380-388 (March, 1964). DOI: 10.1214/aoms/1177703761


A formal solution for the stationary distribution of queue-length at a fixed-cycle traffic light is found for a fairly general distribution of arrivals and for a single stream of vehicles which either all turn left or else all go straight on or turn right. (We assume that the vehicles are driving on the right of the road.) Some inequalities are derived for the expected queue-length and for the expected delay per vehicle.


Download Citation

J. N. Darroch. "On the Traffic-light Queue." Ann. Math. Statist. 35 (1) 380 - 388, March, 1964.


Published: March, 1964
First available in Project Euclid: 27 April 2007

zbMATH: 0127.35102
MathSciNet: MR158445
Digital Object Identifier: 10.1214/aoms/1177703761

Rights: Copyright © 1964 Institute of Mathematical Statistics

Vol.35 • No. 1 • March, 1964
Back to Top